Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
aleeshalain

Inflamed Cysts, Sensitive To Medication

Recommended Posts

Hello everyone. I am a long time acne sufferer. I am a little over 21 years old now and I have had significant acne break outs since I was ten years old. I can't recall a day that I have left the house without full coverage make up since I was twelve years old.

I have been going to a dermatologist since I was 13 and through various combinations of anibiotics and topicals I usually managed to keep my skin under control. I always had a lot of red marks, but it was all stuff that could be easily covered to the point where a lot of people didn't even know I had acne.

When I graduated from high school I was taking 500 mg of cephalexin twice daily and using clindamicin in the morning. My skin was probably the clearest it had ever been. It took less time and effort to cover my face and I have pictures from that point in time where my skin looks nearly flawless. For this reason my dermatologist at the time wanted, understandably, to wean me off of the antibiotic.

unfortunately, within the last couple of years my acne has gotten excruciating. There are times where it seems to get better completely on its own-- times where I don't even wash my face or apply any medication and it looks good. However, out of the blue it will get worse. This is one of those times where it is worse.. and I think it might be the worst its ever been.

Although a lot of parts of my face are pretty clear, I have at least three terrible, HUGE, inflamed cysts on my face right now. I am not exaggerating when I say huge. When I turn my head to the side you can see an obvious, protruding bump. I went to a new dermatologist today near my college campus and when she looked at my face she literally said "Oh wow." ( For the record, I wasn't impressed with her professionalism and almost wish I hadn't bothered because I left the appointment feeling worse than I had before. She kept pushing accutane on me and making me feel like my face was really disgusting to look at and I NEEDED TO TAKE ACTION NOW)

She didn't leave me a whole lot of time to talk-- they gave me a card when I entered the office that told me I was allotted ten minutes. She gave me an informational packed on accutane and a prescription for Solodyn, Epiduo, and Aczone and sent me out the door. I've been doing some research on Solodyn and I'm not sure I'm comfortable with taking it.

Aside from the obvious possible dangers of the medication (liver damage?!) I've been reading that people experience horrible discomfort while taking this medicine, like fatigue, nausea,and vomiting. I already have just barely enough time to get all of my school work done. I really don't have any time to be lying around dizzy and sick. I have previously gotten ill from just about every other antibiotic I ever took, except for Cephalexin. It usually only happened if I forgot to eat before taking my pill, but Solodyn seems to make a lot of people just generally feel sick. I tend to be very sensitive to medication. I am also only 4'11 and 95 pounds and I'm worried that the 55 mg dose that she gave me might be too strong. I have also been reading that there are very specific limitations for what you can and can't eat while taking Solodyn and none of that was explained to me.

I am just interested in hearing some thoughts from people who have experience with this. Am I just overreacting and prolonging my own misery here? Has anybody here manged to keep cysts under control without accutane, and if so, what do you use?

I appreciate any feedback. I know that there are worse things in life than acne. I just rue every single day as a child that some adult told me "one day you will grow up and it will all go away". It has only gotten much much worse!

Share this post


Link to post
Share on other sites

I dont know wether or not to tell you to take teh med. your doctor seems very insincere and pushy.

All I can tell you is I also took antibiotics for years(my acne was never very bad just persistent and annoying to me). I was mostly clear with the pills but over the past year I realized taking these drugs was seriously messsing up my body, I was tired all the time, had dizzy spells and kept getting yeast infections...antibiotics kill off your good bacteria. last October I also went through some other problems and I decided, stop taking these pills.

I instead adapted a very simple routine, gentle wash, small amount of bp and moisturiser if needed, and I cut out refined sugar and junky food from my diet.

Have you ever monitored your sugar ? For me it was causing not only acne but inflamed acne. As soon as I got rid of it the inflamation went down.Now I dont use antibiotics, I try to drink water or green tea and not eat junky(you can take test to see if you have any food allergies)

L

Its up to you if you want to try the drug, if it were me id be wary as youre a small person, you have had prior bad experiences, and youre already been depleted from antibiotics

good luck!

Share this post


Link to post
Share on other sites

I have a huge cyst on my forehead right now, but I have bangs which might be helping to cause it too. I recently had a big cyst/boil on the side of my face. grrrr. No one ever suggested accutane to me for cystic acne. Actually, one derm recommended yasmin birth control and the retinoid differin and another spironolactone and differin. I'm just using benzoyl peroxide right now. Over the long term, I could see where epiduo and aczone would be helpful for acne, even cystic acne since the differin (adapalene) part of epiduo helps to prevent pores from getting clogged in the first place. If needed, could you go back on the antibiotic you liked instead of solodyn short term while your body is adapting to the topicals? You could also try taking probiotics if you have another stint with antibiotics, just don't take at the same time as the antibiotics, apparently that could mess with the effectiveness.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×